| Model Number |
NR004Z |
| Medical Device Problem Code |
Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Event or Problem Description
It was reported to aesculap inc.That an as columbus rev f femur cemented f4l (part # nr004z) was to be implanted during a left knee revision procedure performed on (b)(6) 2021.According to the complainant, both the outer and inner packaging had been cut through.Slits were identified toward the bottom of the packaging.Reportedly, a ten (10) to (15) minute procedural delay occurred and the size of the device has to be increased from four (4) to five (5).The complaint device has not been returned to the manufacturer for evaluation.A modified surgical procedure was necessary.Although requested, additional information has not been made available.The adverse event / malfunction was filed under aag reference (b)(4).
Additional Manufacturer Narrative
Associated medwatch-reports 9610612-2021-00656 (400529409 nr004z).9610612-2021-00708 (400532339 nr464z).Investigation results: the provided component especially the sterile packages were examined visually and microscopically with the digital microscope vhx-5000 keyence eq.-nr.2000024840 and the digital-camera "panasonic dmc tz8".The outer carton packaging is not available for investigation.The inner- and outer sterile packaging shows visible damages (cuts).In this case the sterility no longer can be guaranteed.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5) according to din en iso 14971 is still acceptable.Explanation and rationale: the packaging processes in the responsible production department are validated.The packages itself will be reviewed by 100 per cent visual inspection within the production process.There are no indication for a manufacturing/production failure.Therefore it can be excluded that the device/packaging has left the aag in such condition.It can be assumed that the complained product/packaging was part of a loan service.Therefore it could be possible that the failure occurred during a high number of shipping processes and transports to the hospital respectively in the hospital.This error is clearly visible and according to instructions for use (ifu) the implant may not be used any more: do not use implant components that are past their expiration date or whose packaging is damaged.Conclusion and root cause: due to the current deviation and according the information above, the root cause of the problem is most probably related to improper transport or storage of the product.Corrective action: a product safety case (psc) and capa were initiated.
Additional Manufacturer Narrative
Additional information - b5 and d9.
Event or Problem Description
This case is an associated medwatch report.(b)(4) (ref.Mdr id 9610612-2021-00708) created on (b)(6) 2021.Associated medwatch reports: 9610612-2021-00656 (400529409 nr004z), 9610612-2021-00708 (400532339 nr464z).